MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 primary unique device identifier (udi) number - udi for this part number does not include lot or batch number, serial number, expiration date or manufacturing date.D9 is this device available for evaluation - no.Although initial information received indicates that the product will be returned, it has yet to be received.H3 device evaluation - without the opportunity to evaluate the complaint product, no conclusions can be drawn.Review of device history records found (b)(4) pieces of lot 18994ps released for distribution on 7/23/2018 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.Should the product be received, a follow-up medwatch report will be filed upon completion of evaluation.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the reform pedicle screw system.While final tightening the lock screws the tip of the t25, lock-screw torque driver, reform (39-rd-0060) broke.The broken tip was removed using a rongeur and the procedure was completed utilizing the second driver readily available in the set.There was no patient injury, but a five (5) minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the driver was returned with its tip missing.The fracture plane is skewed relative to the driver's longitudinal axis.This type of fracture is indicative of combination loading.It is believed that the driver fractured as a result of torque in combination with bending moment loads being applied during its usage history.The fracture surface was examined with a 5x loop.The fracture surface includes multiple fracture planes.It is unclear if the fracture was a direct result of forces applied during this particular procedure or if fracture was initiated during prior usage and manifested itself during this procedure.This type of failure is noted in risk documentation.No corrective actions are being recommended since the failure appears to be a result of combination loading, proper counter torque wrench usage would mitigate bending moments acting on the driver tip, and the failure does not appear to be manufacturing related.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the reform pedicle screw system.While final removed using a rongeur and the procedure was completed utilizing the second driver readily available in the set.There was no patient injury, but a five (5) minute delay to the procedure.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key20476057
Report Number3005739886-2024-00048
Device Sequence Number7471866
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-RD-0060
Device Catalogue Number39-RD-0060
Device Lot Number189994PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown